MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number PMG-18SP-60-COPE-NT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Procode: dqx.(b)(4).Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.(b)(4).
 
Event or Problem Description
The user facility report (b)(4) was received on 25-jun-2018 reporting the following.A patient with history of duchene's and bilateral renal stones, including left staghor.Prior to patient going to the or for a left percutaneous lithotomy, patient presented to interventional radiology department for placement of percutaneous nephrostomy tube.During the procedure, approximately 3.5 cm to 4 cm of the 0.18 diameter wire detached and remains in situ.The radiologist felt it would have caused more harm to the patient if he tried to retrieve the fragment in posterior flank muscle.To date, additional information with regards to the patient and event have been requested but not provided.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Method code: (4114) device not returned.Method code: (4109) historical data analysis.Results code: (3252) fracture problem.Conclusions code: (4315) cause not established.Investigation evaluation: a review of the device history record, manufacturing instructions, quality control, specifications, and complaint history of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows two related nonconformances which could contribute to this failure mode.These nonconformances were detected in quality control and resulted in three devices being scrapped.There is not enough evidence to suggest nonconforming devices in the field.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.The appropriate personnel were notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported in additional information received on 18sep2018 that during the procedure, slight resistance was felt upon manipulating the wire coaxially through a 21-gauge needle, on both insertion and withdrawal.There were no kinks noted in the wire guide during that time.An 8fr flexima catheter from boston scientific was used in conjunction with cook¿s 21-gauge echotip needle.The patient¿s anatomy was not tortuous, and to successfully complete the procedure, the physician had to abandon the original tract and create a fresh puncture.Post procedure, it was decided to leave the wire fragment in the body of the patient due to the risks that significant co-morbidities pose.The patient also has extensive spinal metallic hardware in place.Plans to retrieve the wire would be made if the patient develops symptoms related to the wire.To date, no additional symptoms have developed in the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Correction: during the procedure, approximately 3.5cm to 4cm of the 0.8 diameter wire guide broke off of the distal tip.The cope mandril wire guide per the technical file, is a "vascular wire guide which is intended to assist in inserting catheters, introduce sheaths and other medical devices in vascular applications." additional information: on (b)(6) 2018, during a fda database search, a medsun report was reviewed and it was determined that the report matched this case verbatim.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
See h10.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7692447
Report Number1820334-2018-02168
Device Sequence Number13707009
Product Code DQX
UDI-Device Identifier00827002084278
UDI-Public(01)00827002084278(17)230411(10)8641388
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2023
Device Catalogue NumberPMG-18SP-60-COPE-NT
Device Lot Number8641388
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/16/2018
09/19/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date09/13/2018
10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age26 YR
Patient Weight56